Alert archive / Texas / Special Weather Statements in 2020
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 4, 2020, 3:02 PM CDT for Hardin County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2020, 3:02 PM CDT (20:02 UTC)
- Expired
- Aug 4, 2020, 3:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Lake Charles, LA
County Hardin County, TX
The radar
The Lake Charles radar (KLCH), 105 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2057 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619 WWUS84 KLCH 042002 SPSLCH Special Weather Statement National Weather Service Lake Charles LA 302 PM CDT Tue Aug 4 2020 TXZ180-201-261-042045- Hardin TX-Southern Jasper TX-Tyler TX- 302 PM CDT Tue Aug 4 2020 ...SPECIAL WEATHER STATEMENT... At 301 PM CDT, Doppler radar was tracking a strong thunderstorm near Caney Head, or 7 miles southwest of Fred, moving southeast at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Silsbee and Caney Head. LAT...LON 3059 9430 3052 9405 3024 9410 3049 9436 TIME...MOT...LOC 2001Z 310DEG 15KT 3052 9427 $$ 25
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 1:05 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 4, 1:05 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 105 PM CDT Tue Aug 4 2020 .DISCUSSION... For 18z TAF issuance. && .AVIATION... Should be a fairly quiet period with VFR conditions prevailing under mostly clear skies. Did keep the inherited VC mentions for the swrn terminals based on latest CAM data showing widely scattered convection later this afternoon...probably could've bumped up KBPT to TEMPO based on guidance, but elected to hold off for now. 25 && .PREV DISCUSSION... /issued 1138 AM CDT Tue Aug 4 2020/ UPDATE... Latest dewpoint analysis suggests sfc boundary has snuck south toward the coast acrs SW/S Cntl LA, while curving back to the northwest acrs SE TX. Dewpoints are currently in the 60s acrs many of the LA obs sites while in lower SE TX dewpoints are still in the lower to middle 70s. The front is expected to remain stalled in this general vcnty through tonight. Latest UA analysis shows upper trough axis extending south from the Great Lakes to the lower MS Valley, with subtle shortwave energy traversing the region. Similar to yesterday, regional 12Z soundings show considerable dry air aloft, with moisture confined to lower levels (primarily below 700 mb). Latest GOES TPW shows a moisture gradient acrs the region with drier air acrs MS and deeper moisture acrs SE TX (where PWATs are near 1.9 inches). The combination of this moisture, modest energy aloft, convergence along the sfc front and daytime heating is expected to support development of a few showers and storms this aftn acrs lower SE TX and SW LA mainly south of I-10. Adjusted PoPs for this aftn based on recent CAMs/near term guidance and tweaked sky grids, resulting in a slight adjustment to ZFP wording, but otherwise fcst is on track. 24 PREV DISCUSSION... /issued 642 AM CDT Tue Aug 4 2020/ DISCUSSION... 04/12Z TAF PACKAGE AVIATION... Currently satellite imagery showing AC and a thin veil of CI over the CWA. Models are hinting at an increase in cloud cover along with vicinity showers likely near KLCH / KBPT during the afternoon hours. Otherwise, VFR conditions will continue for the duration of this period. Stigger 87 PREV DISCUSSION... /issued 342 AM CDT Tue Aug 4 2020/ DISCUSSION... Satellite imagery showing some altocu about the area at inversion level of near 8K ft, while some higher cirrus is coming off the Texas coast associated with an upper level disturbance. Aloft, a broadening trof encompasses much of the eastern CONUS in which Isaias is embedded advancing north through the mid-Atlantic states. High pressure is centered over the southwest CONUS with a ridge extending north northeast. This places the forecast area under a continued dry north to northwest flow aloft yielding a meager 1.17 inches PWAT from the LCH evening sounding. Surface analysis is showing a cool front dropping southward through central Louisiana and east Texas, and is about to advance into the northern portion of the forecast area. The southern portion of the area is currently seeing temperatures in a very warm 75-80 degree range. Central Louisiana into interior southeast Texas is slightly better coming in at 70-75. Aforementioned front is progged to dropped to near the coast as the day progresses, retreating north as a warm front Thursday. Front will be difficult to discern. Light north to northwest winds will persist and daytime highs will continue to trend toward the norm. Lower dewpoints north of the boundary will allow for some additional nocturnal cooling and lower afternoon apparent temperatures. Models are showing PWAT trending back up though the day along and ahead of the incoming front with capping eroding. Appears there would be sufficient moistening for a few showers and thunderstorms to develop along zone of enhanced low level convergence. Carrying low end pops accordingly mainly along and south of the I-10 corridor. Mainly afternoon showers and thunderstorms will return to all but the northeast portion of the forecast area Wednesday, then area- wide beginning Thursday and continuing through the remainder of the forecast. Upper trof will be edging east while the southwest CONUS high advances into Texas. Weakness aloft and increased moisture availability will allow for daily convection to continue. Some enhancement of precipitation would come within any embedded shortwave energy within the Northwest flow aloft. Climo temperatures expected. MARINE... Surface high pressure meandering over the western Gulf of Mexico will maintain light and somewhat variable winds through much of the week. A dry northerly flow aloft will limit any shower and thunderstorm activity. Winds will gradually shift more southerly late in the week as high pressure builds back over the northern Gulf. 23 && .PRELIMINARY POINT TEMPS/POPS... AEX 93 68 91 69 / 0 0 10 0 LCH 93 73 92 74 / 20 0 30 10 LFT 94 72 93 71 / 10 0 20 0 BPT 93 75 93 75 / 30 0 30 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Aug 4, 4:15 AM CDT, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 415 AM CDT Tue Aug 4 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-050915- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 415 AM CDT Tue Aug 4 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-050915- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 415 AM CDT Tue Aug 4 2020 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 4, 3:02 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lake Charles LA 302 PM CDT Tue Aug 4 2020 TXZ180-201-261-042045- Hardin TX-Southern Jasper TX-Tyler TX- 302 PM CDT Tue Aug 4 2020 ...SPECIAL WEATHER STATEMENT... At 301 PM CDT, Doppler radar was tracking a strong thunderstorm near Caney Head, or 7 miles southwest of Fred, moving southeast at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Silsbee and Caney Head. LAT...LON 3059 9430 3052 9405 3024 9410 3049 9436 TIME...MOT...LOC 2001Z 310DEG 15KT 3052 9427 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:00 PM CDT | Special Weather Statement | LCH | Calcasieu | 45 min |
| Aug 4, 4:36 PM CDT | Special Weather Statement | LCH | Cameron | 24 min |
| Aug 4, 4:37 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 23 min |
| Aug 4, 4:55 PM CDT | Special Weather Statement | LCH | Cameron | 35 min |
| Aug 4, 4:57 PM CDT | Special Marine Warning | LCH | 33 min | |
| Aug 4, 5:12 PM CDT | Special Marine Warning | LCH | 48 min | |
| Aug 4, 5:29 PM CDT | Special Weather Statement | LCH | Jefferson | 31 min |
Nearby
Special Weather Statements in Texas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.